Alert archive / Michigan / Small Craft Advisories in 2008

Small Craft Advisory 49, NWS Grand Rapids, MI

August 16, 2008

NWS Grand Rapids, MI issued this small craft advisory at Aug 16, 2008, 3:59 PM EDT. It took effect at Aug 17, 2008, 4:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2008, 3:59 PM EDT (19:59 UTC)
In effect from
Aug 17, 2008, 4:00 AM EDT
Expired
Aug 17, 2008, 10:49 AM EDT
In force
7 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS73 KGRR 161959
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 PM EDT SAT AUG 16 2008

...WAVES BUILDING TO FOUR FEET OVERNIGHT...

.WINDS AND WAVES WILL INCREASE THIS EVENING WITH SOME FOUR FOOT
WAVES EXPECTED BY LATE TONIGHT THROUGH SUNDAY MORNING.

LMZ844>849-170400-
/O.NEW.KGRR.SC.Y.0049.080817T0800Z-080817T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
359 PM EDT SAT AUG 16 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 2 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM EDT SUNDAY.

WINDS AND WAVES WILL BE ON THE INCREASE TONIGHT WITH SOME FOUR
FOOT WAVES EXPECTED BY LATE TONIGHT AND CONTINUE THROUGH SUNDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES OF 4 FEET OR MORE WILL
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
3 follow-up statements
000
WHUS73 KGRR 170246
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1046 PM EDT SAT AUG 16 2008

...WAVES BUILDING TO FOUR FEET OVERNIGHT...

.WINDS AND WAVES WILL INCREASE THIS EVENING WITH SOME FOUR FOOT
WAVES EXPECTED BY LATE TONIGHT THROUGH SUNDAY MORNING.

LMZ844>849-171100-
/O.CON.KGRR.SC.Y.0049.080817T0800Z-080817T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1046 PM EDT SAT AUG 16 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM EDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM EDT
SUNDAY. 

WINDS AND WAVES WILL BE ON THE INCREASE TONIGHT WITH SOME FOUR
FOOT WAVES EXPECTED BY LATE TONIGHT AND CONTINUE THROUGH SUNDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES OF 4 FEET OR MORE WILL
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS73 KGRR 170827
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
427 AM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY IN EFFECT THROUGH AT LEAST THIS AFTERNOON...

.HIGH PRESSURE MOVING SOUTH OF THE AREA WILL ALLOW FOR WINDS TO
INCREASE OUT OF THE WEST AND SOUTHWEST EARLY THIS MORNING. 

LMZ844>849-171630-
/O.CON.KGRR.SC.Y.0049.000000T0000Z-080817T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
427 AM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

WINDS AND WAVES WILL BE ON THE INCREASE EARLY THIS MORNING. WAVE
HEIGHTS WILL LIKELY BUILD TO 3 TO 5 FEET ACROSS MOST OF THE
NEARSHORE WATERS. THE WINDS AND WAVE WILL TEMPORARILY DIMINISH
EARLY THIS AFTERNOON BEFORE PICKING UP ONCE AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES OF 4 FEET OR MORE WILL
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHUS73 KGRR 171449
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1049 AM EDT SUN AUG 17 2008


LMZ844>849-171600-
/O.CAN.KGRR.SC.Y.0049.000000T0000Z-080817T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1049 AM EDT SUN AUG 17 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WAVES ARE BELOW 4 FEET IN THE NEARSHORE WATERS THIS MORNING SO THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WAVES OF 3 TO 4 FEET
WILL REMAIN POSSIBLE THIS AFTERNOON AND EVENING HOWEVER.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 3:52 PM EDT, 7 minutes earlier.

Area forecast discussion, Aug 16, 3:52 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 PM EDT SAT AUG 16 2008

LATEST UPDATE...ALL BUT AVIATION...

.SYNOPSIS...(352 PM EDT SAT AUG 16 2008)
A WEAK COLD FRONT WILL DROP INTO LOWER MICHIGAN OVERNIGHT THEN
LINGER IN THE AREA THROUGH MONDAY. GENERALLY FAIR WEATHER IS
EXPECTED THROUGH MONDAY ALTHOUGH THERE WILL BE SOME ISOLATED SHOWERS
AND THUNDERSTORMS AT TIMES. HIGH PRESSURE BUILDS IN ON TUESDAY WITH
DRY WEATHER EXPECTED UNTIL FRIDAY...WHEN MOISTURE STREAMS UP FROM
THE SOUTH BRINGING A CHANCE OF RAIN.

&&

.SHORT TERM...(352 PM EDT SAT AUG 16 2008)
(TONIGHT THROUGH MONDAY NIGHT)
WILL ADD SLIGHT CHANCE POPS FOR TONIGHT ACROSS THE NORTHERN FORECAST
AREA AND KEEP THEM FOR SUNDAY AFTERNOON FOR THE EASTERN FORECAST
AREA AS A WEAK SHORTWAVE TROUGH AND AREA OF SFC CONVERGENCE WILL BE
MOVING THROUGH. ALSO WILL CARRY CHANCE POPS ON MONDAY ACROSS THE
NORTH AS UPPER TROUGH AMPLIFIES ACROSS EASTERN CANADA.

OTHERWISE...FAIR WEATHER THROUGH THE PERIOD.

&&

.LONG TERM...(352 PM EDT SAT AUG 16 2008)
(TUESDAY THROUGH SATURDAY)
HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY AND ONLY DRIFT
SLOWLY EAST.  THIS WILL MAKE FOR A PLEASANT MID WEEK PERIOD WITH
TEMPS SLIGHTLY ABOVE NORMAL...IN THE LOW TO MID 80S.  CHANGES APPEAR
TO TAKE PLACE BY THE END OF THE WEEK HOWEVER.  RETURN FLOW AND GULF
MOISTURE WILL BEGIN TO STREAM NORTHWARD BY FRIDAY.  ALONG WITH AN
APPROACHING COLD FRONT FROM THE UPPER MIDWEST...WILL CARRY POPS ON
BOTH FRIDAY AND SATURDAY.

&&

.MARINE...(352 PM EDT SAT AUG 16 2008)
WILL HOIST A SMALL CRAFT ADVISORY FOR LATE TONIGHT AND SUNDAY
MORNING AS WINDS PICK UP FROM THE WEST WITH TIGHTENING SFC PRESSURE
GRADIENT. CONDITIONS WILL BE MARGINAL...BUT 4 FOOT WAVES APPEAR
POSSIBLE.

&&

.AVIATION...(1243 PM EDT SAT AUG 16 2008)
A WEAKENING COLD FRONT OVER LAKE SUPERIOR THIS AFTERNOON WILL DROP
SOUTH OVER THE NEXT 24 HOURS.  VFR CONDITIONS WILL CONTINUE...
HOWEVER THERE WILL BE AN INCREASE IN THE CLOUD COVER OVERNIGHT.
THERE COULD BE WIDELY SCATTERED SHOWERS OR EVEN A THUNDERSTORM OR
TWO TOWARD DAYBREAK SUNDAY AS THE WEAK FRONT EASES IN...ESPECIALLY
ACROSS THE NORTHERN TAF SITES.  HOWEVER ANY THUNDER WILL REMAIN VERY
ISOLATED AND WIND DOWN BY THE LATE MORNING HOURS.

&&

.HYDROLOGY...(352 PM EDT SAT AUG 16 2008)
STEADY OR SLOWLY FALLING RIVER STAGES EXPECTED NEXT SEVERAL DAYS
WITH NO WIDESPREAD RAIN EXPECTED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM ST JOSEPH TO MANISTEE LATE TONIGHT
THROUGH SUNDAY MORNING.

&&

SYNOPSIS:     OSTUNO
SHORT TERM:   OSTUNO
LONG TERM:    JK
MARINE:       OSTUNO
AVIATION:     JK
HYDROLOGY:    OSTUNO
Hazardous weather outlook, Aug 16, 5:50 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
550 AM EDT SAT AUG 16 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-170915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
550 AM EDT SAT AUG 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS ARE POSSIBLE ON SUNDAY...PARTICULARLY IN THE
AFTERNOON AND EARLY EVENING EAST OF HIGHWAY 131.

A FEW THUNDERSTORMS ARE ALSO POSSIBLE ON MONDAY AFTERNOON AND
EVENING... PARTICULARLY NORTH OF INTERSTATE 96.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-170915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
550 AM EDT SAT AUG 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRENGTHENING WEST SOUTHWEST WINDS MAY RESULT IN WAVES AS HIGH AS 4
FEET LATE TONIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT NORTH OF LUDINGTON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CONTINUED WEST SOUTHWEST FLOW SUNDAY AND SUNDAY NIGHT MAY RESULT IN
WAVES UP TO 4 FEET.

AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

Nearby

Small Craft Advisories in Michigan, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.